# SDR USAAD97034

- Difficulty date: February 5, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N981VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48157
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Dirty
- Location: Lt/Rt
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 1188 - CLT-BHM - CLIMBING THROUGH 2000 FEET DEPARTING CLT, CREW SMELLED VERY STRONG SULFUR TYPE ODOR.  SMELL STAYED STRONG FOR ABOUT 1 MINUTE, THEN DISSIPATED OVER ANOTHER MINUTE.  RETURNED TO CLT.  REPLACED LEFT AND RIGHT COALESCER BAGS AND INSPECTED HEAT EXCHANGERS AND ALL RELATED DUCTING.  THE COALESCER BAGS WERE VERY DIRTY.  RAN PACKS AND PRESSURIZED CABIN.  NO PROBLEMS NOTED.  (M)
